Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 164, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Aug 27, 2000, 2:06 PM EDT for Florence County, South Carolina. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 2:06 PM EDT (18:06 UTC)
- Expired
- Aug 27, 2000, 2:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Florence County, SC
The radar
The Wilmington radar (KLTX), 117 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 2:10 PM EDT | Thunderstorm Wind 65 E | Florence, SC | Florence 911 reported numerous trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3497 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 271806 SVRILM SCC041-271845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 206 PM EDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 245 PM EDT * AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER FLORENCE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAUSSEN AT 215 PM EDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. $$ CRM .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:03 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 27, 2:03 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 203 PM EDT SUN AUG 27 2000 LOW CENTER IS SPINNING OVER OHIO THIS AFTN AND WATER VAPOR TRENDS SHOW IT DROPPING SE. MODELS AGREE IN BRINGING IT OFF THE CAROLINA COAST MON NIGHT INTO TUE. ASSOCIATED SFC TROF WILL APPROACH THE EASTERN CAROLINAS MON THEN STALL OVER THE CWA OR JUST OFFSHORE. MODELS ARE MAXIMIZING LIFT OVER THE CWA TONIGHT AND PLAN ON CARRYING LIKELY POPS. SEVERE TSTM WATCH JUST ISSUED SO WILL MENTION POSSIBILITY OF SEVERE TSTMS FOR THE EVENING AS NEEDED. NGM DRIES THE MID-LEVELS OUT RAPIDLY AFTER 06Z MON AND THIS APPEARS REASONABLE LOOKING AT WATER VAPOR. DUE TO DISAGREEMENT IN MODELS WITH THE EVOLUTION OF THIS SYSTEM...CONFIDENCE IS NOT THAT HIGH AS FAR AS POPS MON INTO TUE. ATTM AM PLANNING TO MAINTAIN LOW CHANCE POPS THROUGH TUE. CWF...SW WINDS 10 KTS OR LESS AND SEAS 2-3 FT PER LATEST OBS. NEITHER ETA OR NGM IS DOING A GREAT JOB WITH SFC FEATURES AT 18Z. ETA APPEARS SLIGHTLY MORE IN LINE WITH REALITY AS NGM PG TOO STRONG OVER THE WATERS. WILL LEAN TOWARDS ETA SOLUTION AND KEEP WINDS BELOW SCA. EXPECT LIGHT/VRBL WINDS MON AFTN-NIGHT INVOF TROF...NE ON TUE. PRELIM CCF: ILM BB 072/089 070/087 072 33733 FLO BB 071/091 070/090 071 33733 MYR BB 073/087 071/086 072 33733 .ILM...NONE. CRM
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:15 PM EDT | Severe Thunderstorm Warning | ILM | Marion | 30 min |
| Aug 27, 5:07 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 53 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.